Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Right alternative algebras and Wedderburn principal theorem


Author: Armin Thedy
Journal: Proc. Amer. Math. Soc. 72 (1978), 427-435
MSC: Primary 17A30; Secondary 17C10
DOI: https://doi.org/10.1090/S0002-9939-1978-0509228-1
MathSciNet review: 509228
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Examples are given of right alternative algebras and of quadratic Jordan algebras (the latter only over fields of characteristic two) without a Wedderburn splitting but such that at least one u-isotope admits a Wedderburn splitting. An example of a noncommutative Jordan algebra over a field of characteristic $ \ne 2$ is given such that no u-isotope admits a Wedderburn splitting.


References [Enhancements On Off] (What's this?)

  • [1] R. Carlsson, Der Wedderburnsche Hauptsatz für alternative Tripelsysteme und Paare, Math. Ann. 228 (1977), 233-248. MR 0476821 (57:16373)
  • [2] N. Jacobson, Structure and representation of Jordan algebras, Amer. Math. Soc. Colloq. Publ., vol. 39, Amer. Math. Soc., Providence, R. I., 1968. MR 0251099 (40:4330)
  • [3] K. McCrimmon, Homotopes of noncommutative Jordan algebras, Math. Ann. 191 (1971), 263-270. MR 0313333 (47:1888)
  • [4] I. M. Mikheev, Wedderburn's theorem on detachment of the radical for $ ( - 1,1)$-algebras, Algebra and Logic 12 (1973), 168-172.
  • [5] A. A. Nikitin, Almost alternative algebras, Algebra and Logic 13 (1974), 287-305. MR 0393142 (52:13952)
  • [6] D. J. Rodabaugh, On the Wedderburn principal theorem, Trans. Amer. Math. Soc. 138 (1969), 343-361. MR 0330240 (48:8578)
  • [7] R. D. Schafer, Standard algebras, Pacific J. Math. 29 (1969), 203-223. MR 0244332 (39:5647)
  • [8] F. P. Shestakov, Generalized standard rings, Algebra and Logic 13 (1974), 46-56. MR 0374204 (51:10404)
  • [9] H. F. Smith, The Wedderburn principal theorem for generalized alternative algebras I, Trans. Amer. Math. Soc. 212 (1975), 139-148. MR 0376796 (51:12971)
  • [10] -, Paper on locally $ (1, - 1)$-algebras (in preparation).
  • [11] A. Thedy, Zum Wedderburnschen Zerlegungssatz, Math. Z. 113 (1970), 173-195. MR 0263887 (41:8486)
  • [12] -, Right alternative rings, J. Algebra 37 (1975), 1-43. MR 0384888 (52:5758)
  • [13] -, Right alternative rings with Peirce decomposition, J. Algebra 37 (1975), 44-63. MR 0387367 (52:8210)
  • [14] -, Nil-semisimple right alternative algebras, J. Algebra 48 (1977), 390-400. MR 0457517 (56:15722)
  • [15] -, Right alternative rings with minimal condition, Math. Z. 155 (1977), 277-286. MR 0491863 (58:11052)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 17A30, 17C10

Retrieve articles in all journals with MSC: 17A30, 17C10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1978-0509228-1
Keywords: Wedderburn Principal Theorem, Albert-Penico-Taft Theorem, right alternative algebras, quadratic Jordan algebras, noncommutative Jordan algebras, u-isotope
Article copyright: © Copyright 1978 American Mathematical Society

American Mathematical Society